Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/5082
Title: Improved discretization of the Kardar-Parisi-Zhang equation
Authors: Lam, CH 
Shin, FG
Keywords: Diffusion
Fractals
Partial differential equations
Probability
Issue Date: Nov-1998
Publisher: American Physical Society
Source: Physical review E, statistical, nonlinear, and soft matter physics, Nov. 1998, v. 58, no. 5, p. 5592–5595 How to cite?
Journal: Physical review E, statistical, nonlinear, and soft matter physics 
Abstract: We propose a spatial discretization of the Kardar-Parisi-Zhang (KPZ) equation in 1+1 dimensions. The exact steady state probability distribution of the resulting discrete surfaces is explained. The effective diffusion coefficient, nonlinearity, and noise strength can be extracted from three correlators, and are shown to agree exactly with the nominal values used in the discrete equations. Implications on the conventional method for direct numerical integration of the KPZ equation are discussed.
URI: http://hdl.handle.net/10397/5082
ISSN: 1539-3755 (print)
1550-2376 (online)
DOI: 10.1103/PhysRevE.58.5592
Rights: Physical Review E © 1998 The American Physical Society. The Journal's web site is located at http://pre.aps.org/
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Lam_Discretization_Kardar-Parisi-Zhang_Equation.pdf103.88 kBAdobe PDFView/Open
Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

38
Last Week
0
Last month
1
Citations as of Jun 8, 2016

WEB OF SCIENCETM
Citations

37
Last Week
0
Last month
1
Citations as of Sep 25, 2016

Page view(s)

165
Last Week
0
Last month
Checked on Sep 25, 2016

Download(s)

143
Checked on Sep 25, 2016

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.